Diabetes Support - advice for hubby please




View Full Version : advice for hubby please


dgramie
03-07-2012, 07:37 AM
He is a type 2 and has really been doing great and has lost 20lbs in a little over 2 months. He is now having trouble with lows. His readings at 4 am yesterday was 59, and his 5pm reading was 49. His reading this morning was 48. He is snacking between meals on a protien and a carb.He is eating about 50grams of carbs per meal. Should I go ahead and call his dr and ask about lowering his meds today or wait until he sees his dr on friday. He takes metaphormin and glyrubide. Thanks Ladies!


lucindaarrowspark
03-07-2012, 07:50 AM
Call his doctor.

dgramie
03-07-2012, 11:06 AM
I have a phone call into his dr. She wont be in till after lunch. I didnt give him his glucose meds this morning for fear of it dropping again while he is away from home. Im sure she will decrease the amount of meds he is on.


Ruthxxx
03-07-2012, 11:26 AM
I'm pretty sure she will lower the glyburide now that he's lost 20 pounds. How much is he taking? I was on 5mg and the doc cut it in half. What is the "glucose med" - something to bring up his FBGL? I find a spoonful of honey works like a charm.

Satine
03-07-2012, 11:32 AM
same thing happened to me, Metformin had to be lowered ....I also will keep reg soda around...a few sips of that raises mine quickly

astrophe
03-07-2012, 12:11 PM
Yep -- call doc is best. Sounds like he is doing great on the diet end of things and between that and the weight lost it may be too strong a dose now.

Hope you hear back from doc soon! And congratulate DH and you for running a tight diabetes ship over there. WTG! :carrot:

A.

Jonjaxmom
03-07-2012, 12:17 PM
the fact that he has lost weight and is having lows, means that losing weight is improving his IR... and that is great, wonderful and fantastic news. definitely tell his dr, and get those meds reduced!

This diabetes stuff is a strange science, just when you think you have it all set, variables in life change it up on you... congrats to your hubby, and keep up the great work!

dgramie
03-08-2012, 08:01 AM
dr finally called us back and she cut his 6mg glyburide out completely. So he is just on a 1000mg of metphormin twice a day. His morning reading was 112 today. He sees her tomorrow for an A1c and other labs. He was slacking in dec and she gave him a month to get it inline or else. She is so proud of him for what he has done. Now to just keep him motivated to keep going!

astrophe
03-08-2012, 09:17 AM
Great! I bet this motivates him some! Real progress!

A.

izzycracker
04-13-2012, 04:19 AM
How did he like the metformin?

dgramie
08-20-2013, 08:07 AM
he hates metformin! He has alot of stomach issues because of it!

fatmad
08-21-2013, 09:23 AM
Lots of us have digestive issues with metformin.
It gets better with time. One must always take it with food, preferably not with wheat/flour based foods. I hope he wasn't put on a high dose right away.
(generally start with 500 mg once a day and build up after adjustments)
Most people adjust within one month.